SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM W/2 UB -WHT &BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202595 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an unknown procedure, the twinfix anchor was broken.The surgery was completed using an equivalent s&n back-up device.It is unknown if there was surgical delay.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection showed the device was returned in original packaging with the batch number of the complaint on the label.The sutures are run through the anchor.The anchor is not on the device.The anchor has bio debris but no other visible defect.The insertion device has no visible defect.A material characteristics assessment found that based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include issues during setup of the device.Based on this investigation, the need for corrective action is not indicated.